Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 22, NWS Eureka, CA

May 3, 2009

NWS Eureka, CA issued this small craft advisory at May 3, 2009, 4:36 AM PDT. It took effect at May 3, 2009, 5:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 4:36 AM PDT (11:36 UTC)
In effect from
May 3, 2009, 5:00 AM PDT
Expired
May 3, 2009, 9:00 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WHUS76 KEKA 031136
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
436 AM PDT SUN MAY 3 2009

PZZ450-470-031600-
/O.NEW.KEKA.SC.Y.0022.090503T1200Z-090503T1600Z/
/O.CON.KEKA.GL.W.0063.090504T1900Z-090505T0400Z/
/O.CON.KEKA.SE.W.0016.090504T1900Z-090505T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
436 AM PDT SUN MAY 3 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A GALE
WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
MONDAY. 

STRONG LOW PRESSURE WILL PASS TO THE NORTHWEST MONDAY AFTERNOON
AND EVENING...RESULTING IN GALE FORCE GUSTS AND HAZARDOUS SEAS
ACROSS THE NORTHERN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-031600-
/O.NEW.KEKA.SC.Y.0022.090503T1200Z-090503T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
436 AM PDT SUN MAY 3 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
920 
WHUS76 KEKA 031559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PDT SUN MAY 3 2009

PZZ450-470-040000-
/O.EXP.KEKA.SC.Y.0022.000000T0000Z-090503T1600Z/
/O.CON.KEKA.GL.W.0063.090504T1900Z-090505T0400Z/
/O.CON.KEKA.SE.W.0016.090504T1900Z-090505T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
859 AM PDT SUN MAY 3 2009

...GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

STRONG LOW PRESSURE WILL PASS TO THE NORTHWEST MONDAY AFTERNOON
AND EVENING...RESULTING IN GALE FORCE GUSTS AND HAZARDOUS SEAS
ACROSS THE NORTHERN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-031700-
/O.EXP.KEKA.SC.Y.0022.000000T0000Z-090503T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 AM PDT SUN MAY 3 2009

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT ADVISORY LEVELS
THIS MORNING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:58 AM PDT, 38 minutes earlier.

Area forecast discussion, May 3, 3:58 AM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
358 AM PDT SUN MAY 3 2009

.SYNOPSIS...A SERIES OF STORMS WILL MAINTAIN WET WEATHER ACROSS
NORTHWEST CALIFORNIA INTO THE MIDDLE OF NEXT WEEK.
&&

.DISCUSSION...THE WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT
SEVERAL DAYS AS A SERIES OF UPPER LEVEL DISTURBANCES ROTATE AROUND
THE PARENT LOW OFF THE BC COAST. RAIN WILL CONTINUE THROUGH MID
MORNING BEFORE TAPERING OFF THROUGH THE EVENING AS ONE MINOR SHORT
WAVE EXITS THE REGION. ANOTHER...STRONGER SHORT WAVE WILL MOVE
ACROSS THE REGION LATE MON. MODELS COMING INTO BETTER AGREEMENT IN
DEVELOPING A SFC LOW WELL OFFSHORE MON. WINDS WILL INCREASE OVER THE
WATERS AND ALONG THE COAST N OF CAPE MENDOCINO MON AFTERNOON IN
RESPONSE TO THE TIGHTENING PRESSURE GRADIENT. THE STRENGTHENING SFC
LOW WILL COMBINE WITH DIFFLUENT FLOW ALOFT...PWATS AROUND 1.25
INCHES AND WAA TO GENERATE DECENT RAINS ACROSS NW CA MON INTO TUE.
THIS SYSTEM WILL DROP BETWEEN 1 TO 2 INCHES OF RAIN ACROSS NW CA BY
TUE MORNING WITH TERRAIN FAVORED LOCATIONS RECEIVING UP TO 4 INCHES.
ANOTHER SHOT OF RAIN EXPECTED WED AS ANOTHER SHORT WAVE MOVES ACROSS
THE REGION. RIVER LEVELS ACROSS THE REGION WILL CONTINUE TO RISE
THROUGH WEDNESDAY. BY THURSDAY...THE UPPER TROUGH WILL FINALLY PUSH
INLAND BRINGING A DRYING AND WARMING TREND HEADING INTO NEXT
WEEKEND. MODEL SOLUTIONS SHOW A WEAK TROUGH DEVELOPING OVER THE PAC
NW SAT RESULTING IN SCHC POPS MAINLY ALONG THE ORCA BORDER. BC
&&

.MARINE...ALTHOUGH A FEW ADVISORY LEVEL GUSTS ARE NOTED NEAR PT
ARENA EARLY THIS MORNING...WINDS AND SEAS IN GENERAL WILL SLOWLY
DIMINISH DURING THE DAY. THE RESPITE WILL BE SHORT LIVED...AS DEEP
LOW PRESSURE PASSES TO THE NORTHWEST OF THE WATERS MONDAY AFTERNOON
AND EVENING. THE PREFERRED SOLUTIONS REMAIN THE GFS/EURO DUO WHICH
ARE WELL CORROBORATED BY THE HPC SURFACE FEATURES OVER THE NEXT
COUPLE OF DAYS. MARINE MOS GUIDANCE SHOWS WINDS OF 30-40 KT
DEVELOPING OVER THE NORTHERN WATERS TOMORROW AFTERNOON/EVENING AND
THE STRENGTH OF THE GRADIENT LOOKS TO SUPPORT SUCH SPEEDS. SO WE
HOISTED A GALE WARNING AND HAZARDOUS SEAS WARNING FOR THIS PERIOD.
THE LATTER WARNING MAY BE A LITTLE IFFY GIVEN THE RELATIVELY SHORT
DURATION OF WINDS BUT BUILDING FRESH SWELL IN TANDEM WITH WIND WAVE
SHOULD BE SUFFICIENT FOR COMBINED SEAS VERIFICATION. BURGER
&&

.AVIATION...STRATUS CEILINGS RANGE BETWEEN MVFR AND VFR AT EARLY
MORNING WITH INTERMITTENT SHOWERS. THESE SHOWERS WILL DIMINISH IN
COVERAGE DURING THE AFTERNOON...BUT WEAK WINDS WITH POOR MIXING WILL
LIKELY KEEP FLIGHT CONDITIONS HOVERING BETWEEN MVFR AND VFR AT THE
COAST WITH SOME IMPROVEMENT TO VFR FOR INLAND AREAS. BURGER
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM MONDAY
AFTERNOON AND EVENING
HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM
MONDAY AFTERNOON AND EVENING
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:48 AM PDTGale WarningEKA42 hr
May 3, 2:48 AM PDTHazardous Seas WarningEKA42 hr
May 3, 2:58 PM PDTSmall Craft Advisory for WindsEKA12 hr
May 3, 2:58 PM PDTSmall Craft Advisory for Hazardous SeasEKA12 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.